Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 8, 2012Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 8, 2012, 5:21 PM CDT for Choctaw County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 5:21 PM CDT (22:21 UTC)
Expired
Jul 8, 2012, 5:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS84 KJAN 082221
SPSJAN
MSZ032-037-038-082250-
ATTALA MS-WINSTON MS-CHOCTAW MS-
521 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM OVER NORTHEAST ATTALA COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 13 MILES SOUTHWEST OF CHESTER AT 521 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CHOCTAW...EXTREME WEST CENTRAL WINSTON AND
NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3344 8939 3335 8910 3310 8930 3317 8949
TIME...MOT...LOC 2221Z 203DEG 13KT 3322 8935

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:04 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 8, 4:04 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT SUN JUL 8 2012

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...

THE OVERALL PATTERN CONTINUES TO FEATURE SUBTROPICAL RIDGING ACROSS
MOST OF THE CONUS...WITH A CLOSED CYCLONIC CIRCULATION IN THIS
PATTERN NOTED ON WATER VAPOR IMAGERY ALONG THE MS/LA BORDER. NOT A
WHOLE LOT OF CHANGE IS EXPECTED THROUGH THE FIRST PART OF THE
WEEK...ALTHOUGH BY TUE THE CLOSED CIRCULATION THATS IN PLACE NOW
WILL OPEN INTO A TROUGH AS A COOL FRONT APPROACHES THE DEEP SOUTH
FROM THE NORTH. NWP GUIDANCE IS NOT BULLISH ON THE FRONT PUSHING
INTO MS UNTIL POSSIBLY WEDNESDAY...MEANING OUR "WET" STRETCH OF
WEATHER WILL CONTINUE AS A WARM AND VERY MOIST AIRMASS REMAINS IN
PLACE ACROSS THE ARKLAMISS.

DETAILS WITH REGARD TO CONVECTIVE EVOLUTION/TIMING OVER THE NEXT FEW
DAYS ARE GOING TO REMAIN PROBLEMATIC AS SMALL SCALE INFLUENCES
DICTATE HOW THINGS EVOLVE. IN GENERAL EXPECT AN UPTICK IN SHOWER/
THUNDERSTORM ACTIVITY EACH AFTERNOON...ESPECIALLY IN AREAS THAT SEE
MORNING SUNSHINE YIELDING HIGHER LATE MORNING/EARLY AFTERNOON TEMPS
AND INSTABILITY. MODEL GUIDANCE CONTINUES TO SHOW WEAK LAPSE RATES
AND WEAK ATMOSPHERIC FLOW OVER THE NEXT COUPLE DAYS KEEPING THE
POTENTIAL FOR SEVERE STORMS AT A MINIMUM. NONETHELESS...A FEW STORMS
MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS/WILL KEEP THIS
POTENTIAL MENTIONED IN THE HWO. IN ADDITION...THE ABUNDANCE OF
MOISTURE IN THE ATMOSPHERE WILL KEEP RAINFALL RATES HIGH WITH ANY
STORMS.

AS FOR TEMPS/POPS...GENERALLY LOWERED AFTERNOON HIGHS AND RAISED
MORNING LOWS FROM GFS MOS AS RAINFALL POTENTIAL/CLOUDS KEEP US FROM
REACHING WIDESPREAD LOWER 90S IN THE AFTERNOONS AND KEEP US A BIT
WARMER THAN ADVERTISED AT NIGHT. POPS WERE GENERALLY FOLLOWED WITH
JUST MINOR ADJUSTMENTS. /BK/

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...

COOLER TEMPERATURES AHEAD WITH ABOVE NORMAL RAIN/TSTORM CHANCES
EXPECTED DURING THIS UPCOMING WEEK.

H3-H5 RIDGING WILL RELINQUISH ITS HOLD ACROSS THE CNTRL CONUS BY
MID WEEK AS BOTH AN INVERTED SUB-TROPICAL WAVE AND INCREASED NRN
STREAM L/WV TROUGHING COMBINE ACROSS THE MID-MS VALLEY. THIS WEAKNESS
AND ASSOCIATED VORT LOBES AIDING VERTICAL LIFT IN PRESENCE OF
SUFFICIENT INSTABILITY AND PWATS >2 IN...WILL SUPPORT CHANCE TO
LIKELY RAIN/TSTORM PROBS /30-70%/ THROUGH AT LEAST SATURDAY. WHILE
MOST ACTIVITY WILL BE DURING THE LATE MRNG THRU ERLY EVE...SHOWERS/
TSTORMS COULD LINGER THROUGH THE NIGHT PERIODS ALSO. WITH MEAGER
LAPSE RATES/VERTICAL TOTALS AND HIGH PWATS...DMGG MICROBURST
POTENTIAL WILL BE REDUCED BUT NOT ENTIRELY OUT OF THE QUESTION.
LIMITED INSOLATION COULD ALSO LIMIT MLCAPE VALUES GIVEN PROGGED
MID/UPPER CLOUD DECK. A LOCALIZED FLASH FLOOD RISK STILL EXISTS
HOWEVER...GIVEN SLOW STORM MOTION AND LOCALLY HIGH RAINFALL RATES.

A BNDRY WILL ATTEMPT TO ENTER THE REGION AND HELP FOCUS PRECIP ALONG
AND JUST SOUTH OF IT BY WED/THUR WHICH IS SLOWER THAN YESTERDAYS OP
GFS RUN. INTERESTINGLY...THE OP GFS NOW DOES NOT BRING THE BNDRY
THROUGH AS THE H7-H5 WEAKNESS AND ATTENDANT WEAK SFC LOW IS PROGGED
FARTHER WEST...PLACING THE REGION UNDER CONTINUED S/SW FLOW VS NRLY
FLOW. THE EC CONTINUES TO STALL THE BNDRY N/W OF THE REGION.
YET...THE GFS MEN AND INDIVIDUAL MEMBERS CONTINUE TO ADVERTISE
STRONGER TROUGHING THAN OPS GFS AND ESPECIALLY THE EC. CONFIDENCE
HAS DECREASED WITH BNDRY BEING ABLE TO PUSH THROUGH ARKLAMISS WHICH
RESULTED IN INCREASE IN POPS FOR LATER IN THE WEEK. CONTINUED MODEL
DIFFERENCES OCCUR LATE IN THE PERIOD WITH OP GFS FASTER IN
RETROGRADING A H5 CLOSED LOW WEST WHILE BRINGING BACK SUB-TROPICAL
RIDGING VS THE WEAKER H5 AND NRLY DISPLACED LINGERING LOW THE EC
DEPICTS. HAVE SIDED MORE WITH EC/GFSMEN DURING THE LATE PERIOD.

FOR FORECAST ELEMENTS...HIGHS WERE DROPPED 2-3 DEGREES ON THE FRONT
SIDE OF THE PERIOD WITH EXPECTED CLOUD COVER WITH HIGHS TRENDING
TOWARDS GFSMEN VALUES LATE IN THE PERIOD. MIN LOWS WERE BUMPED UP TO
ACCOUNT FOR CLOUDS AND RAW NWP DEWPOINTS. POPS SEEMED A TOUCH LOW
DURING MANY AFTN PERIODS JUST GIVEN COVERAGE FROM PAST COUPLE OF
DAYS AND WERE INCREASED 10-20%. /ALLEN/

&&

.AVIATION...VFR CONDITIONS WILL BE THE GENERAL RULE FOR THE FORECAST
AREA TODAY AND TONIGHT WITH BKN-OVC DECKS ABOVE 4000 FT. SHWRS/TSTMS
WILL INCREASE IN COVERAGE THIS AFTERNOON WITH BRIEF PERIODS OF MVFR
CIGS/IFR VSBYS IN STRONGER STORMS. THE CHANCE OF SHWRS/TSTMS WILL
CONTINUE THROUGH THE OVERNIGHT HOURS BUT COVERAGE WILL DECREASE
DURING THE EVENING. HAZE OR LIGHT FOG WILL RESULT IN PATCHES OF MVFR
VSBYS AROUND SUNRISE. /OLB/

&&

.FIRE WEATHER...

MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS
AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST
MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE
INCREASE...PARTICULARLY ALONG AND SOUTH OF THE I-20 CORRIDOR AND
OVER THE GOLDEN TRIANGLE REGION...AND THE NUMBER OF LOCATIONS
RECEIVING SIGNIFICANT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE
NEXT FEW DAYS.

THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY
REDUCED. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  90  72  91 /  35  44  54  34
MERIDIAN      72  91  71  92 /  33  35  42  31
VICKSBURG     72  88  71  89 /  40  57  64  44
HATTIESBURG   73  91  73  92 /  33  46  26  31
NATCHEZ       72  87  71  88 /  33  57  38  38
GREENVILLE    73  88  72  87 /  46  59  74  63
GREENWOOD     72  89  71  88 /  45  58  69  56

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/OLB
Hazardous weather outlook, Jul 8, 1:47 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT SUN JUL 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
147 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE AREA THIS
AFTERNOON...DECREASING IN COVERAGE THIS EVENING AND INCREASING AGAIN
ACROSS THE AREA MONDAY AFTERNOON. A FEW STRONG STORMS CAN BE
EXPECTED. THESE STORMS WILL HAVE THE POTENTIAL FOR 40 TO 50 MPH WIND
GUSTS AND WILL PRODUCE FREQUENT LIGHTNING. PERIODS OF HEAVY RAINFALL
WILL ALSO OCCUR WITH THE STRONGER STORMS...POSSIBLY PRODUCING
PONDING WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Jul 8, 3:27 PM CDT, 1 hour 54 minutes before
MSZ056-057-065-066-082055-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
327 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SUN JUL 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TAYLORSVILLE AT
327 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN
JONES AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3221 8964 3206 8902 3163 8941 3175 8965
TIME...MOT...LOC 2027Z 207DEG 29KT 3180 8953

MRM
Special weather statement, Jul 8, 3:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SUN JUL 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
353 PM CDT SUN JUL 8 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY
WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS
ARKANSAS...LOUISIANA...AND MISSISSIPPI.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING AND DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE
COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS
AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE
THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE
COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS
AFTER BEING USED.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

MISSISSIPPI: WWW.MFC.MS.GOV

CME
Special weather statement, Jul 8, 3:54 PM CDT, 1 hour 27 minutes before
MSZ051-082125-
NEWTON MS-
354 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN JUL 8 2012

...A STRONG THUNDERSTORM OVER SOUTHERN NEWTON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF NEWTON AT 354 PM CDT...MOVING NORTHEAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3249 8919 3238 8892 3222 8904 3223 8929
TIME...MOT...LOC 2054Z 208DEG 8KT 3226 8915

MRM
Special weather statement, Jul 8, 4:25 PM CDT, 56 minutes before
MSZ050-051-082155-
SCOTT MS-NEWTON MS-
425 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SUN JUL 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF ROBERTS AT 425 PM CDT...MOVING NORTH AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN NEWTON AND EASTERN SCOTT COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3258 8956 3257 8907 3222 8914 3222 8944
TIME...MOT...LOC 2125Z 179DEG 9KT 3227 8928

MRM
Special weather statement, Jul 8, 4:43 PM CDT, 38 minutes before
MSZ046-082215-
KEMPER MS-
443 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM OVER SOUTHERN KEMPER COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF LIBERTY AT 443 PM CDT...MOVING NORTH AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8891 3293 8859 3261 8858 3259 8881
TIME...MOT...LOC 2143Z 171DEG 21KT 3273 8872

MRM
Special weather statement, Jul 8, 5:21 PM CDT, 0 minutes before
MSZ032-037-038-082250-
ATTALA MS-WINSTON MS-CHOCTAW MS-
521 PM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM OVER NORTHEAST ATTALA COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 13 MILES SOUTHWEST OF CHESTER AT 521 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CHOCTAW...EXTREME WEST CENTRAL WINSTON AND
NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3344 8939 3335 8910 3310 8930 3317 8949
TIME...MOT...LOC 2221Z 203DEG 13KT 3322 8935

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:38 PM CDTSpecial Weather StatementJANKemper32 min
Jul 8, 7:07 AM CDTSpecial Weather StatementJANLeflore28 min
Jul 8, 8:49 AM CDTSpecial Weather StatementJANBolivar, Washington61 min
Jul 8, 1:24 PM CDTSpecial Weather StatementJANNoxubee31 min
Jul 8, 1:38 PM CDTSpecial Weather StatementJANNoxubee57 min
Jul 8, 2:54 PM CDTSpecial Weather StatementJANCovington31 min
Jul 8, 3:27 PM CDTSpecial Weather StatementJANJasper, Smith28 min
Jul 8, 3:54 PM CDTSpecial Weather StatementJANNewton31 min
Jul 8, 4:25 PM CDTSpecial Weather StatementJANNewton30 min
Jul 8, 4:43 PM CDTSpecial Weather StatementJANKemper32 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.